MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKN REGENESORB SUTURE ANCHOR; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. UNKN REGENESORB SUTURE ANCHOR; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72205020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Catalog number: the following are the part numbers were reported: 72205020 and 72204984.However, it is unknown which of the two failed.Unique identifier (udi) #: udi for the part numbers reported: 72205020 (udi: (b)(4)) and 72204984 (udi: (b)(4)).
 
Event or Problem Description
It was reported that on pmcf review microraptor knotted regenesorb, was found that during a procedure to treat a slap injury, while using one (1) microraptor knotted regenesorb and 1 microraptor regenesorb with one ultrabraid anchors, one of the anchors didn't work and broke off but it is unknown which one.It is unknown how was the event treated.After the procedure the patient reported poor compliance.Patient also had conditions unrelated to the devices as muscular weakness and pain.Patient outcome is unknown.No further information is available.
 
Additional Manufacturer Narrative
H6, health effect - clinical code was updated.A device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.Insufficient product identification information was provided and thus a complaint history review could not be conducted.Insufficient product identification information was provided and thus an instruction for use review could not be conducted.Insufficient product identification information was provided and thus a risk management review could not be conducted.Insufficient product identification information was provided and thus a product print specification review could not be conducted.A clinical review states that no relevant supporting clinical information could be provided to assist with this clinical investigation as the data collected from the post-market clinical follow up activity (pmcf) was anonymous.The anchors are implantable, biocompatibility is not an issue.If retained micro-motion or movement cannot be predicted.Should any additional clinical information be provided this complaint will be re-evaluated.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
UNKN REGENESORB SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16308029
Report Number1219602-2023-00146
Device Sequence Number20366411
Product Code MAI
UDI-Device Identifier00885556722510
UDI-Public00885556722510
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K181746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72205020
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexMale